New tablets for post v.m. 8 months - Meningitis Now

Meningitis Now
5,405 members1,806 posts

New tablets for post v.m. 8 months

Mojo67
Mojo67
20 Replies

Has anyone taken Naproxen and Topiramate Teva for the effects of Viral Meningitis 8 months or so down the line . Freaked out by the list of common side effects. Working today if l don't reply to any answers but thank you in advance.

20 Replies
oldestnewest
AlliG

Yes, I have. I was prescribed them post VM for ongoing headaches. I took for about 3 weeks but came off them as soon as I could & took regular paracetamol etc. No major side effects that I recall.

Reply
Clara_Bell44
Clara_Bell44
in reply to AlliG

I take indometicin for the headaches. I don't take them regularly, just when I have a particularly bad bout. I find that these really help and I don't have any side effects. I also like the fact that the do not make me feel drowsy,. Important when I have to drive and work! Be interested to hear what others take too.

Reply
Mojo67
Mojo67
in reply to Clara_Bell44

At work so a l'll be concise-: was happy with paracetamol but been having a bad time so after a neurological appointment am of the paracetamol and on these till l get some more tests. The doctor was great and explained what was possibly causing head/ balance etc but it was just when l read the " common side effects fits, hair loss l got a fright!

Reply
Clara_Bell44
Clara_Bell44
in reply to Mojo67

Think those side effects would put me off too! Although for the vast majority, they don't cause much in the way of problems. I also take paracetamol and ibuprofen both together which can help with the less severe headaches. I have recently had another lumbar puncture following another nasty prolonged bout of headaches. Elevated inflammation was noted, but yet to find the cause of that!

Reply
Mojo67
Mojo67
in reply to Clara_Bell44

Thanks for your reply l had another Lumpur puncture about a month ago (strangely no headaches at all for the week after) that's where my neuro ref came from. Will speak to my pharmacist l always read side effects and these ones are freaking me out. Hope you get some kind of resolution with your headaches.

1 like
Reply
IRHONDA

your lucky I am allergic to anti inflamitorys

Reply
IRHONDA

your lucky no tablets seem to relieve the head pains I get :( had them for the past 3 weeks thinking I was going to end up in hospital ... I get them when im stressed and under pressure, another week and I will be back home so hopefully all will go then ... I wish there was a tablet to take the pain away meantime as its a constant reminder of what I have ...

Reply
Mojo67
Mojo67
in reply to AlliG

Thank you for your reply interested to hear that you where on them it says the side effects hit 1 in 10 people glad that you where ok but l'm not sure of those odds

Reply
sdjohnson231

I take both naproxen and topiramate, and have for about 9 months now. My headaches have improved. I have noticed an increased dry mouth, but I'm willing to have that in order to wake up with fewer headaches. I'm two years out from diagnosis of bacterial meningitis.

Reply
Mojo67
Mojo67
in reply to sdjohnson231

Thank you for your reply l am very pleased that they have had a positive impact on your headaches good luck

Reply
KaylaP

Hi I've been taking topiranate for 18 months (started them about a year after vm). I have tried to come off them as seemed headaches were better but then started again so they obviously are working. I did notice a few weird side effects (like fizzy drinks not tasting fizzy) but they have reduced over time. I also started on a very low dose and increased over time under supervision of my neurologist.

Reply
Mojo67
Mojo67
in reply to KaylaP

Thank you SO much for your reply. Want to start but always read side effects and baldness and fits disturbed me will speak to my pharmacist tomoz but will probs start them not for long hopefully, sorry to hear that you still have headaches, l feel your pain - litteraly

1 like
Reply
Mojo67
Mojo67
in reply to KaylaP

Hi KaylaP l did start topiramate teva 3weeks ago can you remember how long they took to kick in l think the neurologist said about 6 weeks but my memory is unreliable and the headaches are as promised at an all time high! ( l to started on a low amount and slowly increasing)

Reply
sonnerkay

Hi, 6 months after VM zomig for headaches, then Botox injections for migraines broke the cycle, not having any headaches . Vision problems better with prism glasses, balance , vertigo problems haven't found anything to help.

LDN Low dose naltrexone has helped the most with walking and energy/depression.

Year 1/2 now doing/ taking the days as they come some days great as others aren't. VM is the new me, still get overwhelmed with crowds/noise and earplugs help with that problem. Dark sunglasses 😎 help with bright lights.

Take care and lots of rest keep the stress levels low.

Sonnerkay

Reply
Mojo67
Mojo67
in reply to sonnerkay

Thanks Sonnerkay l thought that at nearly 9 months this would all be behind me sad to hear you are still having balance issues and noise/crowd probs (l vaguely remember a social life). Good luck with your continued recovery.

Reply
Blim

Hi.

I was really anxious about taking topiramate but I was started on a low dose and built it up slowly over a few months. Thankfully I didn't get any side effects but my migraines were so bad I was prepared to give the meds a go. I am afraid I don't know what the other medicine is.

It sounds like you are doing amazingly well -8 months is post BM is not Lon ( although it probably feels like forever!).

I hope you find meds that help.

Best wishes

Blim

Reply
Mojo67
Mojo67
in reply to Blim

Thank you, glad you managed to dodge the side effects. I had virtual meningitis and yes it does seem like it has consumed my life since then but l want to get back to as close to me before as l can . Going to speak to my pharmacist and probs start today. Good luck with your own recovery.

Reply
Lippistix

Hello, please have a look at my daughter's story, Rosie S story on the site. She had cranial massage which worked wonders, and she's pretty much 100% well again

Reply
Mojo67
Mojo67
in reply to Lippistix

Thank you will do and glad to hear about your daughter that always gives you hope. I am waiting for that myself so will chase it up.

Reply
Lippistix
Lippistix
in reply to Mojo67

Please chase it up...my daughter and now others since reading my posts have improved vastly even after a couple of sessions. It gets, what seems to be trapped spinal fluid moving again. They have found it to be pretty amazing!

Reply

You may also like...